Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 56, NWS Melbourne, FL

July 2, 1995Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 2, 1995, 7:43 PM EDT for Brevard County, Florida. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Jul 2, 1995, 7:43 PM EDT (23:43 UTC)
Expired
Jul 2, 1995, 8:36 PM EDT
In force
53 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2118 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 022342 RRA
SVRMLB
FLC009-030045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
743 PM EDT SUN JUL 2 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  845 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...BREVARD COUNTY
 
AT 740 PM...MELBOURNE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 6 MILES
WEST OF BAREFOOT BAY...MOVING NORTHEAST AT 15 MPH. THE STORM WILL PASS
NEAR THE TOWNS OF GRANT...MALABAR...AND PALM BAY THROUGH 845 PM.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEA>DLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 2, 2:31 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SUN JUL 2 1995

RW/TRW DEVELOPING SRN FA WHERE CLOUD COVER NOT AS PLENTIFUL...SHOULD
BE MORE DEVELOPMENT REST OF AFTERNOON AS MID/HIGH BKN TO OVC SKIES
GETTING A FEW MORE BREAKS OF SUN. WEAK SHORTWAVE TO MOVE ACROSS N FL
TONIGHT THEN RIDGE BUILDING ACROSS S FL THROUGH LOWER/MID LEVELS INTO
TUE. WITH SUFF LOW LEVEL MOISTURE AND LOW LEVEL RIDGE AXIS S OF
FA...STILL SHOULD SEE SCT RW/TRW DURING AFTERNOON AND EVE HOURS WITH
EVENTUAL MOVEMENT TWD E COAST. WITH MOISTURE DECREASING INTO TUES WILL
FORECAST SLIGHTLY LOWER POPS ON TUES. FORECAST FOR E COAST SEABREEZE
CONTINUES TO GIVE ME TROUBLE...ON MON WILL KEEP AREA 1 WINDS SWLY AND
THINK SRN COASTAL FA MAY BE ABLE TO COME AROUND SE DURING AFTERNOON.
WILL STAY CLOSEST TO FAN NUMBERS.

@1...VOLUSIA BREVARD INDIAN RIVER
@2...LAKE SEMINOLE ORANGE OSCEOLA
@3...OKEECHOBEE ST LUCIE MARTIN

MCO 72/91/72/93 2423
DAB 71/91/72/92 3423
MLB 72/91/73/92 3423

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:23 PM EDTSevere Thunderstorm WarningMLBMartin67 min
Jul 2, 5:15 PM EDTSevere Thunderstorm WarningMLBSaint Lucie60 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.